Alert archive / Iowa / Wind Advisories in 2009

Wind Advisory 3, NWS La Crosse, WI

April 21, 20098 counties in Iowa; 7 counties in Minnesota

NWS La Crosse, WI issued this wind advisory at Apr 21, 2009, 10:50 AM CDT for 8 counties in Iowa; 7 counties in Minnesota. It took effect at Apr 21, 2009, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2009, 10:50 AM CDT (15:50 UTC)
In effect from
Apr 21, 2009, 11:00 AM CDT
Expired
Apr 21, 2009, 7:00 PM CDT
In force
8 hr
Issued by
NWS La Crosse, WI

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 85 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 3.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KARX 211550
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1050 AM CDT TUE APR 21 2009

...STRONG AND GUSTY NORTHWEST WINDS THROUGH THE AFTERNOON...

.NORTHWEST WINDS FROM 25 TO 30 MPH...GUSTING IN EXCESS OF 45 MPH
WILL BE LIKELY ACROSS EXPOSED AND WIND PRONE AREA OF NORTHEAST
IOWA AND SOUTHEAST MINNESOTA THROUGH THE AFTERNOON. THE WINDS
SHOULD RAPIDLY DIMINISH WITH THE APPROACH OF SUNSET EARLY THIS
EVENING. THIS WILL IMPACT ALL EAST-WEST ORIENTED HIGHWAYS...AS
DRIVERS OF HIGH PROFILE VEHICLES ON THESE ROADS WILL NOTICE THE
STRONG THE GUSTS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-220000-
/O.NEW.KARX.WI.Y.0003.090421T1600Z-090422T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN
1050 AM CDT TUE APR 21 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SUSTAINED NORTHWEST WINDS FROM 25 TO 35 MPH...GUSTING IN EXCESS OF
45 MPH ARE LIKELY THROUGH THE DAY. THESE WINDS WILL DECREASE
RAPIDLY WITH THE APPROACH OF SUNSET EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS TO
45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BINAU

WEATHER.GOV/LACROSSE
3 follow-up statements
000 
WWUS73 KARX 211755
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1255 PM CDT TUE APR 21 2009

...STRONG AND GUSTY NORTHWEST WINDS THROUGH THE AFTERNOON...

.NORTHWEST WINDS THROUGH THE MORNING AND EARLY AFTERNOON HAVE
BEEN SUSTAINED AROUND 30 MPH...WITH GUSTS TO 40 TO 45 MPH FOR
LOCATIONS MAINLY WEST OF A LINE FROM LAKE CITY THROUGH PRESTON TO
OELWEIN. THIS AREA HAS SEEN THE MOST SUNSHINE...AND AS THE CLOUDS
DIMINISH FURTHER EAST TOWARD THE MISSISSIPPI RIVER...STRONGER WIND
GUSTS WILL ALSO SPREAD INTO THIS AREA AS WELL. THE WINDS SHOULD
RAPIDLY DIMINISH WITH THE APPROACH OF SUNSET EARLY THIS EVENING.
THIS WILL IMPACT ALL EAST-WEST ORIENTED HIGHWAYS...AS DRIVERS OF
HIGH PROFILE VEHICLES ON THESE ROADS WILL NOTICE THE STRONG THE
GUSTS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-220000-
/O.CON.KARX.WI.Y.0003.000000T0000Z-090422T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN
1255 PM CDT TUE APR 21 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SUSTAINED NORTHWEST WINDS FROM 25 TO 35 MPH...GUSTING TO 45 MPH
ARE LIKELY THROUGH THE DAY. THESE WINDS WILL DECREASE RAPIDLY WITH
THE APPROACH OF SUNSET EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS TO
45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BINAU

WEATHER.GOV/LACROSSE
000 
WWUS73 KARX 212026
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
326 PM CDT TUE APR 21 2009

...STRONG WINDS CONTINUE BUT WILL DIMINISH QUICKLY BY SUNSET...

.SUSTAINED WINDS FROM 25 TO 35 MPH...WITH A FEW GUSTS TOWARD 50
MPH HAVE BEEN REPORTED THIS AFTERNOON WEST OF THE MISSISSIPPI
RIVER. THESE STRONG WINDS WILL CONTINUE THROUGH ABOUT 6 PM...WITH
A RAPID DECREASE THEREAFTER WITH THE LOSS OF HEATING FROM THE
AMPLE SUNSHINE OVER THE AREA. UNTIL THE WINDS DIE DOWN...TRAVELERS
ON EAST-WEST ROADS WILL FEEL THE IMPACT FROM THE STRONG WIND
GUSTS...ESPECIALLY IF DRIVING HIGHER PROFILE VEHICLES.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-220000-
/O.CON.KARX.WI.Y.0003.000000T0000Z-090422T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN
326 PM CDT TUE APR 21 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SUSTAINED NORTHWEST WINDS FROM 25 TO 35 MPH...GUSTING TO 45 OR 50 MPH
ARE LIKELY THROUGH THE REMAINDER OF THE AFTERNOON. THESE WINDS WILL
DECREASE RAPIDLY AFTER 6 PM...WITH LIGHT WINDS EXPECTED AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS TO
45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BINAU

WEATHER.GOV/LACROSSE
000 
WWUS73 KARX 212358
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
658 PM CDT TUE APR 21 2009

...WINDS DIMINISHING ACROSS THE REGION...

.OVER THE PAST HOUR WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA
AND THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-220100-
/O.EXP.KARX.WI.Y.0003.000000T0000Z-090422T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN
658 PM CDT TUE APR 21 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. ALTHOUGH A FEW GUSTS
TO 30 MPH WILL BE POSSIBLE OVER THE NEXT HOUR THE WINDS WILL
CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. THUS THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM.

$$

RABERDING

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Apr 21, 9:57 AM CDT, 53 minutes earlier.

Area forecast discussion, Apr 21, 9:57 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
957 AM CDT TUE APR 21 2009

.UPDATE...
WILL BE WATCHING METAR/AWOS OBSERVATIONS CLOSELY OVER THE NEXT FEW
HOURS FOR NEED OF A POTENTIAL WIND ADVISORY TODAY. 21.12Z RUC13
DATA AND ATTENDANT BUFR SOUNDINGS SHOWING A STRONG WIND SIGNATURE
DEVELOPING THROUGH THE REST OF THE MORNING INTO THE AFTERNOON ON
THE BACK EDGE OF THE DEPARTING SC FIELD WHERE MIXING/SUBSIDENCE
ARE COLLOCATED. BUFR SOUNDINGS INDICATING A POTENTIAL TO MIX VERY
DEEPLY BY EARLY-MID AFTERNOON VIA DIABATIC HEATING AND COLD TEMPS
ALOFT...VERY STEEP LOW LEVEL LAPSE RATES. RUC13 IS ALSO VERY
ADAMANT AT A MERIDIONALLY ORIENTED 50+KT WIND MAX DEVELOPING AT
850MB OVER SERN MN/NERN IA THIS MORNING. WITH BLRW3 /BLUE RIVER/
WIND PROFILER SHOWING 45KTS AT THIS LAYER RIGHT NOW...THIS SEEMS
REALISTIC. MUCH OF SERN MN SITES PUSHING WIND ADVISORY CRITERIA
RIGHT NOW VIA SUSTAINED WINDS /30MPH/...SO NOT MUCH MORE ROOM HERE
BEFORE ADVRY WILL BE NEEDED. VERY SLOW MOVEMENT OF STRATOCUMULUS
FIELD MAY BE SAVIOR HERE...BUT WILL WATCH OBS CLOSELY. IF
WIDESPREAD ADVRY WINDS BEGIN TO DEVELOP...LIKELY WILL HOIST
ADVISORY. FOR NOW...HAVE INCREASED WIND SPEEDS/GUSTS IN NDFD GRIDDED
DATABASE...WHICH WILL BE REFLECTED IN TEXT ZONE FORECAST SOON ONCE
EAST FORECAST AREA -RA/-SN COMES TO AN END.

BINAU

&&

.PREV DISCUSSION... /ISSUED 303 AM CDT TUE APR 21 2009/

SHORT TERM...TODAY THROUGH THURSDAY

PRECIPITATION TRENDS/WINDS TODAY ARE MAIN CONCERNS.

SURFACE MAP AT 3 AM HAD A 995MB OCCLUDED LOW OVER NORTHERN LAKE MI.
TROWAL FEATURE WRAPPING AROUND THE LOW WAS SPREADING WIDESPREAD
STEADY-STATE RAIN WEST/SOUTHWESTWARD INTO THE FORECAST AREA MAINLY
EAST OF THE MISSISSIPPI RIVER. SURFACE OBSERVATIONS SHOWING VERY
NORTHERN/EASTERN FRINGES OF THE FORECAST AREA WAS SEEING MORE OF A
MIX OR ALL WET SNOW CLOSER TO DYNAMIC COOLING OF DEEP UPPER/SURFACE
LOW. HOWEVER...WITH TEMPERATURES IN THE MID-30S ACROSS THAT AREA...NOT
MUCH SNOW STICKING.

LATEST SHORT TERM MODELS IN FAIRLY GOOD AGREEMENT WITH NO GLARING
DISCREPANCIES NOTED.

THE OCCLUDED LOW OVER NORTHERN LAKE MI WILL SLOWLY LIFT INTO
NORTHERN LOWER MICHIGAN TODAY. THIS WILL CONTINUE A SLOW EASTWARD
SHIFT OF THE TROWAL/WRAP AROUND PRECIPITATION ACROSS THE AREA WITH
THE BULK OF THE RAIN OUT OF THE AREA AROUND NOON OR SO. SKIES WILL
ALSO FOLLOW SUIT WITH PRECIPITATION TREND...CLEARING SLOWLY FROM
WEST TO EAST. OTHERWISE...PRESSURE GRADIENT WILL REMAIN FAIRLY
STRONG ACROSS THE AREA TODAY WITH GOOD MIXING AS SUNSHINE BECOMES
MORE PREVALENT ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA.
TAKING A LOOK AT THE BUFKIT SOUNDING AT KRST REVEALS MIXING TO AROUND
750MB BY THIS AFTERNOON. WAS INITIALLY CONCERNED WITH A WIND
ADVISORY TODAY ACROSS THE WIND-PRONE AREAS OF SOUTHEAST MN/NORTHEAST
IA BASED ON WINDS NEARING 50KT AT THAT LEVEL. BUT...LOOKING MORE
CLOSELY REVEALS WARMING AROUND 850 MB LAYER WHICH WOULD PREVENT THIS
WIND FROM MIXING THROUGH TO SURFACE. MEAN-LAYER MIXING WOULD YIELD
MORE REALISTIC GUST POTENTIAL IN THE 30-40KT RANGE...SO JUST BELOW
WIND CRITERIA. ALBEIT BLUSTERY...WILL HOLD OFF ON ANY WIND
HEADLINES. HIGHS TODAY WILL HAVE A PRETTY DECENT WEST TO EAST
GRADIENT DUE TO CLOUDS/PROXIMITY TO THE LOW. HIGHS LOOK LIKE THEY
WILL TOP OFF IN THE UPPER 50S ACROSS WESTERN PORTIONS OF THE
FORECAST AREA...AND IN THE UPPER 40S/LOWER 50S ACROSS THE EAST.

MODELS HAVE BEEN HINTING AT A WEAK MID-LEVEL SHORTWAVE TROUGH
ROTATING SOUTHEAST ACROSS THE AREA THIS EVENING. THE GFS EVEN WANTS
TO PRODUCE SOME LIGHT QPF...BUT IT IS AN OUTLIER COMPARED AGAINST
THE NAM/SREF. DID INCREASE CLOUDS A BIT THIS EVENING...THEN WENT
MOSTLY CLEAR AFTER MIDNIGHT AS THE DISTURBANCE DEPARTS SOUTHEAST OF
THE AREA.

QUIET AN WARMER CONDITIONS WILL BE SEEN ACROSS THE AREA ON WEDNESDAY
AS HIGH PRESSURE DRIFTS OVERHEAD FROM THE PLAINS. WITH AMPLE
SUNSHINE AND WARMING ALOFT...HIGHS SHOULD HAVE NO PROBLEM REACHING
INTO THE UPPER 50S TO MID 60S.

BY WEDNESDAY NIGHT...THE HIGH DRIFTS SOUTHEAST INTO THE OHIO RIVER
VALLEY AS LOW PRESSURE MOVING ALONG THE U.S./CANADIAN BORDER PUSHES
A WARM FRONT INTO WESTERN MN/IA. WARM AIR ADVECTION/ISENTROPIC LIFT
OVER THE FRONTAL BOUNDARY WILL PRODUCE SOME MID-LEVEL CLOUDS/ACCAS
MAINLY ALONG/NORTH OF I-90/94 CORRIDOR. APPEARS LOWER LEVELS REMAIN
PRETTY DRY...SO ANYTHING FALLING FROM ACCAS SHOULD REMAIN VIRGA.

BETTER PUSH OF 850MB MOISTURE TRANSPORT AND CLOSER PROXIMITY OF WARM
FRONTAL BOUNDARY ON THURSDAY WILL WARRANT A SMALL CHANCE OF SHRA
ACROSS THE NORTH. OTHERWISE...WITH THE WARM FRONT PUSHING THROUGH
AND GOOD MIXING THROUGH 850MB /WHICH WARMS INTO THE 13-15C RANGE/
HIGHS THURSDAY SHOULD TOP OFF WELL INTO THE 70S.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY

LATEST GFS AND ECMWF COMING INTO BETTER AGREEMENT WITH PUSHING COLD
FRONT PUSHING INTO THE AREA FRIDAY NIGHT AND THEN HANGING IT UP OVER
US THROUGH THE WEEKEND. BOTH GFS AND ECMWF SHOWING A GOOD PUSH OF
GULF MOISTURE INTO THE FRONTAL BOUNDARY...YIELDING A GOOD CHANCE OF
SHRA/TS ACTIVITY. THIS SIGNAL HAS BEEN GETTING MORE CONSISTENT OVER
THE LAST COUPLE OF MODEL RUNS. MODELS DIVERGE GOING INTO MONDAY. THE
GFS WANTS TO PLOW THE COLD FRONT SOUTHWARD INTO THE THE OHIO RIVER
VALLEY/SOUTHERN PLAINS WHEREAS THE ECMWF PUSHES IT INTO THE GREAT
LAKES THROUGH CENTRAL PLAINS. WITH MEAN SOUTHWEST FLOW ALOFT
PARALLELING THE FRONTAL BOUNDARY...THE SLOWER PUSH THE ECMWF IS
INDICATING SEEMS MORE REASONABLE. AND...AS A RESULT..WOULD KEEP RAIN
CHANCES ACROSS OUR AREA. OVERALL...LOOKS LIKE WE COULD SEE A
SIGNIFICANT RAINFALL THROUGH THE WEEKEND.

AVIATION...

LARGE STORM SYSTEM OVER LOWER MICHIGAN CONTINUES TO SPIN RAIN BACK
ACROSS WISCONSIN. KLSE IS ON THE WESTERN EDGE OF THIS RAIN WITH MVFR
TO LOW VFR CEILINGS. THE AREA OF LOW PRESSURE IS EXPECTED TO EVER SO
SLOWLY BEGIN MOVING OFF TO THE NORTHEAST TODAY. AS THIS OCCURS...THE
RAIN AND MVFR CONDITIONS WILL BE MOVING EAST AS WELL ALLOWING VFR
CONDITIONS TO BE THE PREDOMINANT CONDITIONS AT KLSE BY MID TO LATE
MORNING. UNTIL THEN...EXPECT CEILINGS TO BOUNCE AROUND THE 3K FOOT
MARK. FARTHER WEST AT KRST...VFR CONDITIONS ALREADY IN PLACE AND A
NARROW BAND OF CLEARING IS PRESENT OVER CENTRAL MINNESOTA. THIS
CLEARING IS EXPECTED TO WORK INTO KRST THIS MORNING. THE GRADIENT
AROUND THE LOW WILL STILL BE TIGHT ENOUGH TODAY TO ALLOW SOME WIND
GUSTS TO OCCUR...ESPECIALLY ONCE THE CLOUDS CLEAR OUT AND THE MIXING
BEGINS. NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED BETWEEN 20 AND
25 KNOTS WITH GUSTS OF 30 TO 35 KNOTS. THE WINDS WILL START TO
DIMINISH  TOWARD SUNSET AS THE MIXING STARTS TO DECREASE.
ALSO...ANOTHER SHORT WAVE TROUGH IN THE NORTHWEST FLOW ALOFT SHOULD
BE APPROACHING THE AREA. THIS WILL BRING SOME VFR CEILINGS BACK TO
BOTH TAF SITES AND THERE COULD BE A QUICK SHOWER OR SOME
SPRINKLES...BUT THE PROBABILITY OF THESE IS NOT HIGH ENOUGH TO
JUSTIFY INCLUDING IN THE TAF AT THIS TIME.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&
Hazardous weather outlook, Apr 21, 10:15 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1015 AM CDT TUE APR 21 2009

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-221100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1015 AM CDT TUE APR 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH THE DAY AS
DEEP LOW PRESSURE RESPONSIBLE FOR THE RECENT RAIN AND SNOW SLOWLY
DEPARTS AND IS REPLACED BY HIGH PRESSURE. THE PEAK WIND SPEEDS WILL
LIKELY BE FELT BETWEEN 11 AM AND 4 PM WEST OF THE MISSISSIPPI
RIVER...AND BETWEEN 1 PM AND 6 PM EAST OF THE MISSISSIPPI RIVER.
THE MOST WIND PRONE AREAS WEST OF THE MISSISSIPPI RIVER...INCLUDING
RIDGETOPS AND BLUFFS IMMEDIATELY ALONG THE RIVER...MAY SEE
SUSTAINED WIND SPEEDS AROUND 30 MPH FOR A TIME...AND GUSTS IN EXCESS
OF 45 MPH. A WIND ADVISORY MAY BE NEEDED IF IT APPEARS THESE WINDS
ARE WIDESPREAD...OR EVEN STRONGER THAN CURRENTLY ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION OVER THE WEEKEND.
THIS FRONT WILL BRING A CHANCE FOR THUNDERSTORMS TO THE AREA ALONG
AND NORTH OF INTERSTATE 90 STARTING FRIDAY AND OVER THE ENTIRE AREA
FOR SATURDAY THROUGH MONDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...THERE IS THE POTENTIAL FOR SOME
THUNDERSTORMS TO PRODUCE SOME DAMAGING WINDS AND LARGE HAIL FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BINAU

Nearby

Wind Advisories in Iowa, 2009Wind Advisories in Minnesota, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.